Hail, Clarion
- When
- August 26, 8:40 AM EST
- Where
- Clarion County, Clarion
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.217, -79.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 26, 1:46 AM EST, 6 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 246 AM EDT TUE AUG 26 2003 CONVECTION FIRED UP ALONG WARM FRONTAL BOUNDARY DRAPED ROUGHLY ALONG INTERSTATE 80. STORMS HAVE BEEN TRAINING THROUGH MERCER...VENANGO...CLARION...AND JEFFERSON COUNTIES FOR SEVERAL HOURS. THE NEXT MCS OVER LAKE ERIE SHOULD ALSO MOVE THROUGH THE NORTHERN COUNTIES BEFORE SUNRISE BRINGING THE POTENTIAL FOR FLOODING TO THAT AREA. AS SUCH...HAVE ISSUED A FLOOD WATCH FOR THE COUNTIES NORTH OF KPIT VALID UNTIL 10 PM TUESDAY AS ADDITIONAL ACTIVITY NEAR JANESVILLE, WI MAY HOLD TOGETHER THROUGH THE AT LEAST THE FIRST HALF OF THE DAY AND CAUSE ADDITIONAL HEAVY RAINFALL. DEWPOINTS IN THE LOW TO MID 70S TODAY WILL KEEP TEMPS FROM SHOOTING UP MUCH FURTHER THAN YESTERDAYS READINGS. THIS SOUPY AIRMASS ALONG WITH OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION CAN SET OFF A STORMS AT ANY TIME TODAY BUT ARE MORE LIKELY TONIGHT AS FRONTAL BOUNDARY APPROACHES THE AREA. EXTENDED LOOKS ON TARGET WITH THE NEXT COLD FRONT POISED TO CROSS THE AREA LATE FRIDAY BRINGING A LATE SUMMER COOL-DOWN FOR THE WEEKEND. PIT 87 70 82 59 / 60 50 40 10 HLG 85 69 82 60 / 60 50 40 10 MGW 85 68 84 62 / 40 50 40 20 ZZV 88 69 83 61 / 50 50 30 20 PHD 88 69 83 61 / 50 50 30 20 FKL 85 68 80 58 / 70 50 40 10 DUJ 85 68 80 58 / 70 50 40 10 LBE 85 69 82 60 / 60 50 40 10 BTP 85 68 80 58 / 70 50 40 10 IDI 85 68 80 58 / 70 50 40 10 ODM 81 66 80 58 / 40 50 40 30 .PBZ... MD...NONE. OH...NONE. PA...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES PAZ007>009... PAZ013>016...PAZ022>023. WV...NONE. TYBURSKI
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-261130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 523 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY .THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. UNSTABLE AIR ALONG WITH HUMID CONDITIONS HAVE MOVED INTO THE AREA BEHIND A WARM FRONT. THUNDERSTORMS ARE POSSIBLE AT ANY TIME TODAY BUT WILL BE MORE LIKELY TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. .DAYS TWO THROUGH SEVEN... .ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WHICH MAY RESULT IN STRONG THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS. TYBURSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
822 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 AM DRAVOSBURG PA 0.50 INCH HAIL
08/26/03 ALLEGHENYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
840 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 AM DRAVOSBURG PA 0.50 INCH HAIL
08/26/03 ALLEGHENY
0830 AM ACME PA .75 INCH HAIL
08/26/03 WESTMORELANDOHZ039>041-048>050-PAZ007>009-013>016-020>023-029-030-WVZ001>003- 261800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 912 AM EDT TUE AUG 26 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 200 PM EDT TUESDAY AFTERNOON FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FOREST INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK OHIO IN OHIO... CARROLL COLUMBIANA COSHOCTON HARRISON JEFFERSON TUSCARAWAS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
915 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 AM DRAVOSBURG PA 0.50 INCH HAIL
08/26/03 ALLEGHENY
0830 AM ACME PA .75 INCH HAIL
08/26/03 WESTMORELAND
0856 AM FRANKLIN PA FLASH FLOODS
08/26/03 VENANGO BETWEEN 0856 AM AND 0911
AM STREAMS OVER ROADS AND
IN BUILDINGSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
916 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 AM DRAVOSBURG PA 0.50 INCH HAIL
08/26/03 ALLEGHENY
0830 AM ACME PA .75 INCH HAIL
08/26/03 WESTMORELAND
0856 AM FRANKLIN PA FLASH FLOODS
08/26/03 VENANGO BETWEEN 0856 AM AND 0911
AM STREAMS OVER ROADS AND
IN BUILDINGS
0855 AM POLK PA WIND DAMAGE
08/26/03 VENANGO LARGE TREES DOWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
923 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 AM SANDY LAKE PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN
0850 AM NEW LEBANON PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN AND POWER
OUTAGES. HOUSE ON FIRE DUE
TO LIGHTNING STRIKE.The Pittsburgh radar (KPBZ), 103 km away, was scanning. The volume nearest the first event began at 13:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334266.